It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello Milkshake! I am sorry to read about your hives reaction but I will try and help you find out what has caused this reaction.

When I was a child (around 6 or 7 yrs old) I suffered from Urticaria (the medical terminology for Hives) however it was very very mild. I would experience at the most, maybe one or two outbreaks of hives every 4 weeks or so. These outbreaks were on the whole related to food/drink. I eventually cut out these problem-causing foods and the urticaria seemed to have been successfully suppressed around my early teens, however I did still continue to experience very occasional reactions.

Throughout my teens I developed acne and it got considerably worse as I got older. During this period, doctors/dermatologists prescribed me antibiotic medications in the form of creams, lotions and tablets. I, of course, took them while not really being explained their FULL side-effects. From my late teens to my early twenties, both my acne AND my hives became terrible. My hives breakout were virtually everyday and there were times when they weren't even food related.

Now I am almost 23 and seem to be regaining some control over both my acne and hives. I have thrown out all skin medications and haven't used antibiotics for over a year now. So when you say you are experiencing hive breakouts and are taking accutane it does not surprise me.

If you go to a dermatologists, they will say don't worry the hives are not from the antibiotics because it is their job to get rid of your acne. If, however, you go to a allergist, they will tell you that the antibiotics have probably upset the balance of good bacteria to bad bacteria ratio i.e. the intestinal flora increasing your likelihood of developing these types of hive outbreaks. Another thing to note is, like acne, hives can be multi-factoral i.e. there may be many influencing factors to what is causing you to break out. For example, you mentioned you were eating nuts. Well nuts can cause allergy reactions in alot of people. They are in the top 10 food allergens along side dairy, eggs, kiwi.

If I were you, I would stop the antibiotics completely and go completely natural. The sooner you stop, the more likely you are to cure your hives. In my opinion, it will take me at least another 6 months to fully rebuild my intestinal flora, strengthen my system and completely wipe out my skin reactions: acne and hives.

If you do want to follow the natural route, which I do definitely recommend aswell as many other posters on these boards, then just search through some of the diet posts on here. You could also think about doing a few cleanses.

One last thing, I can tell you from experience, seeing doctors about hives is not too useful as they don't consider it life threatening. Your only alternative would be to take anti-histamines to reduce the outbreaks. But these are only band-aids which hide the real problem and do not address it directly. You did mention you experienced chest and stomach pains. I'm not sure about chest pains, but I experienced ALOT of stomach pain side-effects when taking anti-biotics.

I hope this helps, good luck.





All times are GMT -7. The time now is 10:06 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!